MAUDE Adverse Event Report: K2M, INC. PLATE, 1 LEVEL; SIZE 36 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. PLATE, 1 LEVEL; SIZE 36 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number AA01-41F36V
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was disposed of by hospital.
 
Event or Problem Description
It was reported that the locking cap of an ozark plate 'broke off while final locking' intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully using an alternatively available implant with a 15 minute surgical delay.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.  device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Potential trend evaluation: a review of complaint history associated with the subject catalog number was performed, and no complaints for the catalog# were identified.Therefore, no adverse trends were observed.Ozark view and guide surgical technique was reviewed and the following relevant information was identified: engage lock the ozark plates feature an integrated titanium alloy locking cover to prevent screw back out.After screw insertion, engage the locking cover by inserting the size 10 tapered driver into the screw cover and rotating clockwise 90 so that the cover retains the screw heads.Screws should sit below the screw cover to ensure that the locking cover is adequately engaged.Note: plate geometry should prevent the locking cover from rotating beyond the intended 90.Do not rotate the locking cover past the clockwise stop on the plate.Screw realignment or removal if screw realignment or removal is necessary, use the size 10 tapered driver to rotate the screw cover 90 counter-clockwise so that the locking cover no longer covers any part of the screw.Continue to remove the screw with the size 10 tapered driver attached to the spin top handle, or the size 10 threaded driver attached to the torque limiting handle, 12 in-lbs.Per correspondence with sales rep, "the screws were inserted at a difficult angle making it hard to lock".This could have contributed to the event.However, since the device was not returned, an exact cause of the reported event could not be determined.
 
Event or Problem Description

Brand Name
PLATE, 1 LEVEL; SIZE 36 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11720771
Report Number3004774118-2021-00120
Device Sequence Number4027149
Product Code KWQ
UDI-Device Identifier10888857401457
UDI-Public10888857401457
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01-41F36V
Device Catalogue NumberAA01-41F36V
Device Lot NumberUNKOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1